Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

January 29, 2017Lewis County, New York

NWS Buffalo, NY issued this special weather statement at Jan 29, 2017, 11:46 AM EST for Lewis County, New York. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 29, 2017, 11:46 AM EST (16:46 UTC)
Expired
Jan 29, 2017, 1:45 PM EST
In force
119 min
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 28 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

417 
WWUS81 KBUF 291646
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
1146 AM EST SUN JAN 29 2017

NYZ006>008-291845-
Jefferson-Oswego-Lewis-
1146 AM EST SUN JAN 29 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...LEWIS
AND NORTHERN OSWEGO COUNTIES...

A band of lake effect snow producing snow fall rates of 2 to 3 
inches per hour will continue through early afternoon across 
southern Jefferson, far northern Oswego, and central and northern 
Lewis counties. The band is expected to drift a few more miles north 
through early afternoon, then begin to move back south again later 
this afternoon.

Winds in excess of 30 mph are expected with this band of lake effect 
snow near Lake Ontario, producing blowing and drifting snow. 
Visibility will be reduced to less than a quarter mile at times.

Locations impacted include...
Sandy Creek, Redfield, Mannsville, Adams, Carthage, Barnes Corners, 
Croghan, Lowville, and Diana.

This includes Interstate 81 between exits 37 and 44.
 
Use extra caution if you must travel into or through this dangerous 
band of lake effect snow. Be prepared for deep snow cover on roads 
and very poor visibility.

LAT...LON 4349 7655 4356 7645 4356 7631 4358 7626
      4378 7629 4382 7634 4414 7526 4410 7517
      4374 7513
$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 29, 9:45 AM EST, 2 hours 1 minute earlier.

Area forecast discussion, Jan 29, 9:45 AM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
945 AM EST Sun Jan 29 2017

.SYNOPSIS...
Seasonably cold air will maintain heavy lake effect snow east of
Lake Ontario today, with lighter lake effect snow east of Lake Erie.
Winds will become more northwest tonight with lake effect snow
briefly developing along much of the south shore of Lake Ontario
before finally ending on Monday. An area of low pressure will then
move through the region Tuesday and Wednesday with widespread light
to moderate snow accumulations.

&&

.NEAR TERM /THROUGH TONIGHT/...
Lake effect snow continues today east of both lakes, with the Lake
Ontario activity by far the stronger of the two.

Off Lake Ontario, a strong plume of snow continues to focus along
the Jefferson/Oswego county border and extending inland across the
Tug Hill to the western Adirondacks. Short term mesoscale guidance
suggests this band may drift another 5-10 miles north through early
afternoon and farther into southern Jefferson and central Lewis
counties. Through the mid to late afternoon the band will settle
back south towards Oswego County and the southern Tug Hill.
Mesoscale models suggest the band will remain quite strong right
through this evening with 2-3 inch per hour snowfall rates at times,
especially across the Tug Hill Plateau with an added boost of
upslope flow. The Tug Hill should pick up another foot or better
today in the most persistent bands, with another 3-6 inches across
lower elevations surrounding the Tug Hill.

Off Lake Erie, lake effect snow has become light and disorganized
this morning, and this trend will continue through the afternoon
with drier mid level air and more shear over the lake. Any
additional amounts should generally be an inch or so across the
higher terrain east of the lake today. With that in mind, the lake
effect snow warning has been dropped a little early.

Tonight, a secondary cold front/trough will pass through the
region. Behind this feature, the low level wind field will veer
to a more northwesterly regime, which will advect colder air
across our region. The cold air advection regime will result in
850 mb temperatures falling to the -15C to -18C range. This will
maintain lake snow showers southeast of the lakes. This
activity will become multi-banded in nature and should
gradually weaken through the night as shear profiles become less
favorable. Additional accumulations southeast of Lake Ontario of at
least 2 to 4 inches is likely, with another inch or two southeast of
Lake Erie. Would not rule out locally higher amounts, especially if
upstream connections develop.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
The passage of the upper trough and its associated cold front will
bring a colder but shallow airmass to the region on Monday. There
will be lingering scattered snow showers across the southeastern
corner of Lake Ontario into Central New York, and across Chautauqua
County where there will be a combination of upslope conditions and an
upstream connection to southern Lake Huron. High temps on Monday
will be a couple of degrees colder than on Sunday with the passage
of the secondary cold front, leading to readings from 20 to 25 in
for most of the region and only the teens east of Lake Ontario.

Boundary layer winds will back during the day on Monday as the
surface high axis crosses the region, and will nudge a few bands of
snow back to the north, along with a return of some slightly warmer
air for Monday night. Although the forecast profile for these bands
show a briefly steep lapse rate, there does not seem to be any
dynamic support for anything more than a quick moderate snow shower
as the band passes.

Our attention will turn to the synoptic scale system through Tuesday
night as a fast-moving shortwave and attendant clipper system slides
southeastward from the Upper Great Lakes to the New England
coastline. Warm advective lift and moisture spreading across our
region out ahead of this system will likely bring widespread light
to moderate snow to our region later Monday night through
Tuesday...with the snow then likely to continue right through
Tuesday night as the clipper passes by just to our north. The
clipper will also briefly spread warmer air into our region Monday
night and Tuesday...with evening lows mainly in the teens (except
around 10 above across the North Country) followed by steadily
rising temps the rest of Monday night, then highs reaching into the
lower to mid 30s in many locations on Tuesday.

Following the passage of the clipper system, a westerly to west-
northwesterly flow of slightly colder air will spread across our
region on Wednesday. This will likely result in some lake effect
snow showers downwind of the lakes, though with temps aloft marginal
for a lake response these may not amount to all that much through
the course of the day. Otherwise much more scattered snow showers
can be expected, with daytime highs ranging from the upper 20s
across the higher terrain to the lower to mid 30s across the lower
elevations.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A polar low will remain parked over eastern Hudson Bay/northern
Quebec through the rest of the week, keeping a flattened longwave
trough in place across the Great Lakes and northeastern United
States. This will keep temperatures across Western and North-Central
New York below average through the period, with mid-winter highs in
the 20s, with teens across the higher elevations, and teens to
single digits at night. The cold temperatures and persistent west-
northwest flow through the period will likely bring another period
of prolonged lake snows to areas east of the lakes, with significant
accumulations possible across the Tug Hill, and possibly the Western
Southern Tier as well.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Lake Effect snow will continue east of Lake Ontario south of KART
with the lake plume confined to the Tug Hill region with IFR/LIFR
cigs/vsby. Off Lake Erie, the lake snows with IFR cigs/vsbys will be
confined to the western Southern Tier including KJHW. The lake
effect snow will continue in this general area through early
afternoon. Tonight a trough will cross the lower Great Lakes and
change boundary layer winds to the northwest. This will force the
Lake Ontario lake effect south into areas along the south shore of
the lake for a few hours including KROC with a period of IFR. The
Lake Erie lake effect will continue to focus across the western
Southern Tier with local IFR.

Outlook...

Monday...IFR in lake effect snows east of the lakes...with VFR/MVFR
prevailing elsewhere.

Tuesday and Wednesday...Areas of IFR with snow likely.
Thursday...VFR/MVFR with scattered snow showers. Local IFR in lake
effect snow east of the lakes.

&&

.MARINE...
A strong area of low pressure will continue to spin over Labrador
through today and maintain moderate to strong westerly flow on Lakes
Erie and Ontario. This will maintain Small Craft Advisory conditions
on both lakes into tonight. High pressure will build into the Lower
Great Lakes Monday with diminishing winds.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 7 PM EST this evening for
     NYZ006>008.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ040-
         041.
         Small Craft Advisory until 7 AM EST Monday for
         LOZ043>045.
         Small Craft Advisory until 7 PM EST this evening for
         LOZ042.

&&

SYNOPSIS...HITCHCOCK/TMA
NEAR TERM...HITCHCOCK/TMA
SHORT TERM...WCH
LONG TERM...WOOD
AVIATION...HITCHCOCK/TMA
MARINE...TMA
Hazardous weather outlook, Jan 29, 9:47 AM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
947 AM EST SUN JAN 29 2017

NYZ001-002-010-011-301500-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
947 AM EST SUN JAN 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOW PRESSURE WILL MOVE ACROSS THE AREA TUESDAY AND WEDNESDAY. THIS
SYSTEM WILL LIKELY PRODUCE MODERATE ACCUMULATIONS OF SNOW ACROSS
WESTERN NY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019>021-085-301500-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
947 AM EST SUN JAN 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOW PRESSURE WILL MOVE ACROSS THE AREA TUESDAY AND WEDNESDAY. THIS
SYSTEM WILL LIKELY PRODUCE MODERATE ACCUMULATIONS OF SNOW ACROSS
WESTERN NY.

LAKE EFFECT SNOW MAY DEVELOP BEHIND THIS LOW PRESSURE SYSTEM AS A
WESTERLY FLOW OF COLD AIR DEVELOPS LATER WEDNESDAY THROUGH THURSDAY.
THIS MAY PRODUCE ADDITIONAL ACCUMULATING SNOW IN SOME AREAS EAST OF
LAKE ERIE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-301500-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
947 AM EST SUN JAN 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-301500-
OSWEGO-JEFFERSON-LEWIS-
947 AM EST SUN JAN 29 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOW PRESSURE WILL MOVE ACROSS THE AREA TUESDAY AND WEDNESDAY. THIS
SYSTEM MAY PRODUCE LIGHT TO MODERATE ACCUMULATIONS OF SNOW ACROSS
THE EASTERN LAKE ONTARIO REGION, MAINLY ACROSS HIGHER TERRAIN.

LAKE EFFECT SNOW MAY DEVELOP BEHIND THIS LOW PRESSURE SYSTEM AS A
WESTERLY FLOW OF COLD AIR DEVELOPS LATER WEDNESDAY THROUGH THURSDAY.
THIS MAY PRODUCE ADDITIONAL ACCUMULATING SNOW IN SOME AREAS EAST OF
LAKE ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-301500-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
947 AM EST SUN JAN 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Local storm report, Jan 29, 9:13 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
913 AM EST SUN JAN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             4 SSE LACONA            43.60N  76.04W
01/29/2017  M8.2 INCH        OSWEGO             NY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             WSW HAMBURG             42.72N  78.84W
01/29/2017  M4.3 INCH        ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             3 WSW ELMA              42.81N  78.68W
01/29/2017  M4.0 INCH        ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

0830 AM     SNOW             8 NNW REDFIELD          43.64N  75.88W
01/29/2017  M14.0 INCH       OSWEGO             NY   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1700331
EVENT NUMBER BUF1700332
EVENT NUMBER BUF1700333
EVENT NUMBER BUF1700334

SJW
Special weather statement, Jan 29, 9:16 AM EST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Buffalo NY
916 AM EST SUN JAN 29 2017

NYZ006>008-291615-
Jefferson-Oswego-Lewis-
916 AM EST SUN JAN 29 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...LEWIS
AND NORTHERN OSWEGO COUNTIES...

A band of lake effect snow producing snow fall rates of 2 to 3
inches per hour will continue along the Oswego, Jefferson County
border extending inland across the Tug Hill Plateau and portions of
southern Lewis County through late morning.

Winds in excess of 30 mph are expected with this band of lake effect
snow near Lake Ontario, producing blowing and drifting snow.
Visibility will be reduced to less than a quarter mile at times.

Locations impacted include...
Sandy Creek, Pulaski, Mannsville, Barnes Corners, Redfield,
Copenhagen, Lowville, and Brantingham.

This includes Interstate 81 between exits 35 and 43.

Use extra caution if you must travel into or through this dangerous
band of lake effect snow. Be prepared for deep snow cover on roads
and very poor visibility.

LAT...LON 4347 7542 4350 7652 4356 7645 4357 7636
      4356 7631 4358 7626 4378 7629 4383 7636
      4385 7635 4402 7516 4361 7511

HITCHCOCK
Local storm report, Jan 29, 9:53 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
953 AM EST SUN JAN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             SSE ISCHUA              42.24N  78.40W
01/29/2017  M4.0 INCH        CATTARAUGUS        NY   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             2 S AKRON               42.99N  78.49W
01/29/2017  M6.5 INCH        ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

0943 AM     SNOW             1 S WATERTOWN           43.96N  75.91W
01/29/2017  M6.1 INCH        JEFFERSON          NY   PUBLIC

0945 AM     SNOW             SARDINIA                42.54N  78.50W
01/29/2017  M12.5 INCH       ERIE               NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1700335
EVENT NUMBER BUF1700336
EVENT NUMBER BUF1700337
EVENT NUMBER BUF1700338

SJW
Local storm report, Jan 29, 10:33 AM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1033 AM EST SUN JAN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     SNOW             LORRAINE                43.77N  75.96W
01/29/2017  E20.0 INCH       JEFFERSON          NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1700339

HITCHCOCK
Local storm report, Jan 29, 11:45 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1145 AM EST SUN JAN 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             ANGELICA                42.31N  78.02W
01/29/2017  M5.5 INCH        ALLEGANY           NY   COOP OBSERVER

&&

EVENT NUMBER BUF1700340

SJW
Special weather statement, Jan 29, 11:46 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1146 AM EST SUN JAN 29 2017

NYZ006>008-291845-
Jefferson-Oswego-Lewis-
1146 AM EST SUN JAN 29 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...LEWIS
AND NORTHERN OSWEGO COUNTIES...

A band of lake effect snow producing snow fall rates of 2 to 3
inches per hour will continue through early afternoon across
southern Jefferson, far northern Oswego, and central and northern
Lewis counties. The band is expected to drift a few more miles north
through early afternoon, then begin to move back south again later
this afternoon.

Winds in excess of 30 mph are expected with this band of lake effect
snow near Lake Ontario, producing blowing and drifting snow.
Visibility will be reduced to less than a quarter mile at times.

Locations impacted include...
Sandy Creek, Redfield, Mannsville, Adams, Carthage, Barnes Corners,
Croghan, Lowville, and Diana.

This includes Interstate 81 between exits 37 and 44.

Use extra caution if you must travel into or through this dangerous
band of lake effect snow. Be prepared for deep snow cover on roads
and very poor visibility.

LAT...LON 4349 7655 4356 7645 4356 7631 4358 7626
      4378 7629 4382 7634 4414 7526 4410 7517
      4374 7513

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 7:33 PM ESTSpecial Weather StatementBUFErie, Genesee117 min
Jan 28, 9:57 PM ESTSpecial Weather StatementBUFErie, Genesee78 min
Jan 28, 10:59 PM ESTSpecial Weather StatementBUFChautauqua61 min
Jan 29, 4:56 AM ESTSpecial Weather StatementBUFLewis64 min
Jan 29, 7:20 AM ESTSpecial Weather StatementBUFLewis115 min
Jan 29, 9:16 AM ESTSpecial Weather StatementBUFLewis119 min
Jan 29, 2:36 PM ESTSpecial Weather StatementBUFLewis114 min
Jan 29, 4:49 PM ESTSpecial Weather StatementBUFNiagara, Orleans56 min
Jan 29, 5:20 PM ESTLake Effect Snow AdvisoryBUFNiagara, Orleans7 hr

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.